Results 1 to 3 of 3
Diazepam (valium) and mixing
  1. #1
    D.Daydreamer is offline New Member
    Join Date
    Jan 2011
    Posts
    2

    Default Diazepam (valium) and mixing

    I suffer from high anxiety and panic attacks and was prescribed with diazepam after about three years of taking anti-depressants. I've only been taking it for three days but last night I took it after a few drinks as well as taking an antihistamine to help me sleep and experienced increased anxiety and didn't sleep much at all. I literally felt like constantly screaming, if you're familiar with anxiety disorders you'll know what I mean when it gets that bad.

    I only took the diazepam with the antihistamine because the diazepam alone wasn't decreasing my anxiety at all. I'm only takign 2-4mg at a time and maybe thats not enough but why did I experienced the increased anxiety from three substances that are supposed to relax (diazepam, antihistamine and alcohol)?

    Any help here would be great.

    Thanks.

  2. #2
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Quote Originally Posted by D.Daydreamer View Post
    I suffer from high anxiety and panic attacks and was prescribed with diazepam after about three years of taking anti-depressants. I've only been taking it for three days but last night I took it after a few drinks as well as taking an antihistamine to help me sleep and experienced increased anxiety and didn't sleep much at all. I literally felt like constantly screaming, if you're familiar with anxiety disorders you'll know what I mean when it gets that bad.

    I only took the diazepam with the antihistamine because the diazepam alone wasn't decreasing my anxiety at all. I'm only takign 2-4mg at a time and maybe thats not enough but why did I experienced the increased anxiety from three substances that are supposed to relax (diazepam, antihistamine and alcohol)?

    Any help here would be great.

    Thanks.



    Don't mix the alcohol with benzos first off. That can be fatal. Second did you just abruptly stop the anti-depressants? If you did then you're no doubt having w/d from that. What were you taking? Need more information. Also diazepam is great for general anxiety as it has the longest half life of all benzos but a fast acting med like xanax is meant for an actual panic attack.

    Watch the benzos. They are very addicting in an extremely short period of time. God bless.
    Last edited by Anonymous; 01-02-2011 at 05:24 PM.

  3. #3
    D.Daydreamer is offline New Member
    Join Date
    Jan 2011
    Posts
    2

    Default

    Thanks for the response. It took me about 3 months to come off citalopram (an antidepressant) and then I started on trazadone, which is an another anti-depressant. This was literally making me so drowsy that I couldn't work so I stopped taking it. That was about a month ago. Now I'm taking the diazepam. I hear what you're saying about diazepam being good for anxiety but I'm not feeling this rapid decrease. I took 4mg about 40 mins ago and while I feel droswy I still have a residue of anxiety that keeps nagging at me. Does this make any sense? Basically I'm just so sick of anxiety and sick of drinking too much alcohol to alleviate it.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22